Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Have stomach bug and started vomiting. Used phenergan vaginally. What are the risks?

User rating for this question
Very Good
Answered by

Practicing since : 1962
Answered : 693 Questions
I have a stomach bug and have been vomiting for 24 hours - i accidentally put a phenergan suppository in my vagina instead of inserting rectally. - any danger? is the medicine still going to help my nausea?
Posted Fri, 21 Dec 2012 in Abdominal Pain
Answered by Dr. Charles S Narasi 26 minutes later
I must tell you, even in the hospital settings once in
a while, nurses have done this. Do not feel bad.
Interesting question is, how much of the drug is
absorbed vaginally compared to rectally administered drug.
I personally feel, rectal absorption is much more than the
vaginal route. After you realized what you had done, I
would think you removed the suppository and use it
properly next time. I don't think there will be much
Hope phenergan suppository took care of your nausea
and vomiting. Stay on clear liquids and after your stomach
settles down, start with bland soft foods.
Wish you well.
Above answer was peer-reviewed by
Follow-up: Have stomach bug and started vomiting. Used phenergan vaginally. What are the risks? 16 minutes later
thank you> I did not think it was too bad - and yes it seems to help - any chance you have a trick to get rid of the accompanying stomach cramps? Once again thank you, Have a great evening.
Answered by Dr. Charles S Narasi 38 minutes later
When once the stomach settles down, cramps will
get better. You can take Tums or a PPI (Proton Pump
Inhibitor) such as Prilosec OTC (Omeprazole) 20 mg.
once a day for a few days.
Wish you well.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor